C.R. BARD, INC. (BASD) -3006260740 HICKMAN HEMODIALYSIS/APHERESIS CATHETER, DUAL-LUMEN, 13.5F; CHRONIC CATHETER
Back to Search Results |
| Catalog Number |
0600662 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Fracture (1260); Difficult to Insert (1316); Material Separation (1562); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
Air Embolism (1697)
| Date of Event |
11/22/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the device line was allegedly caught on the tissue.It was further reported that the line allegedly kinked and when attempted to straighten the line, the line allegedly got snapped.Furthermore, the line was allegedly fractured, and snare and forceps were used to retrieve the broken line pieces.Reportedly, the patient allegedly experienced air embolism which required oxygen and patient reposition.The procedure was completed using another device.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.